Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Jul 22, 2007, 6:50 PM MDT for Mesa County, Colorado. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2007, 6:50 PM MDT (00:50 UTC)
- Expired
- Jul 22, 2007, 8:45 PM MDT
- In force
- 115 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
County Mesa County, CO
The radar
The Grand Junction radar (KGJX), 22 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 3862 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 230051 FFWGJT COC077-230245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 650 PM MDT SUN JUL 22 2007 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL MESA COUNTY IN WEST CENTRAL COLORADO... * UNTIL 845 PM MDT * AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE HEAVIEST RAIN APPEARS TO BE OVER EXIT 49 ON INTERSTATE 70...WHERE PLATEAU CREEK FLOWS INTO THE COLORADO RIVER. THIS AREA IS ALSO PRONE TO MUDSLIDES AND FALLING ROCK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3912 10810 3930 10804 3932 10843 3911 10844 $$ PF
3 follow-up statements
000 WGUS75 KGJT 230114 FFSGJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 711 PM MDT SUN JUL 22 2007 COC077-230245- MESA CO- 711 PM MDT SUN JUL 22 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR NORTH CENTRAL MESA COUNTY... AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SPOTTER REPORT INDICATED THAT ROCKS HAVE FALLEN ONTO HIGHWAY 65 THROUGH THE PLATEAU CREEK CANYON. SOME WATER WAS FLOWING ON THE ROAD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. RAIN SHOWERS WILL CONTINUE TO FALL OVER DEBEQUE AND PLATEAU CREEK CANYON UNTIL 845 PM. LAT...LON 3912 10810 3930 10804 3932 10843 3911 10844 $$ PF
000 WGUS75 KGJT 230234 FFSGJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 830 PM MDT SUN JUL 22 2007 COC077-230245- MESA CO- 830 PM MDT SUN JUL 22 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR NORTH CENTRAL MESA COUNTY... AT 825 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF RAIN THROUGH DEBEQUE AND PLATEAU CREEK CANYON. WATER ON HIGHWAY 65 HAS BEEN REPORTED TO BE 2 INCHES DEEP IN SEVERAL PLACES. ALSO SOME BOULDERS THE SIZE OF VOLLEYBALLS HAVE FALLEN ON HIGHWAY 65 WITHIN 3 MILES OF THE INTERSTATE 70 INTERCHANGE. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3912 10810 3930 10804 3932 10843 3911 10844 $$ PF
000 WGUS75 KGJT 230249 FFSGJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 848 PM MDT SUN JUL 22 2007 COC077-230258- MESA CO- 848 PM MDT SUN JUL 22 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL MESA COUNTY... THE FLASH FLOOD THREAT ON PLATEAU CREEK ALONG HIGHWAY 65 HAS ENDED. HOWEVER WITH RAIN CONTINUING TO FALL...SMALL STREAM AND PLATEAU CREEK WILL CONTINUE TO RUN HIGH. THE SMALL STREAM FLOOD ADVISORY HAS REPLACED THE FLASH FLOOD WARNING. LAT...LON 3912 10810 3930 10804 3932 10843 3911 10844 $$ PF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:33 PM MDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jul 22, 1:33 PM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 133 PM MDT SUN JUL 22 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY... DEEP EASTERLY FLOW IN PLACE OVER THE FORECAST AREA TODAY AS UPPER LEVEL RIDGING HOLDS STRONG OVER THE CENTRAL PLAINS. THIS IS DRIVING SOME DRIER AIR WESTWARD OVER THE DIVIDE AND INTO WESTERN COLORADO. IN ADDITION...KBOU 12Z SOUNDING SHOWED A WEAK CAP ALOFT...SIMILAR TO KGJT...WHICH HAS SLOWED THE CONVECTION DOWN A TAD THIS AFTERNOON. HOWEVER...CONVECTIVE TEMPS ARE BEING HIT THIS AFTERNOON...AND THE KGJX RADAR IS STARTING TO HEAT UP...WITH ACTIVITY FIRING OVER THE SAN JUANS AND NORTHERN MOUNTAINS. THIS TREND WILL CONTINUE THROUGH LATE THIS AFTERNOON WITH MORE ACTIVITY DEVELOPING. STORM MOTION REMAINS LIGHT...WITH GENERAL MOVEMENT OFF TO THE WEST AT LESS THAN 10 MPH. PRECIPITABLE WATER VALUES AT KGJT WERE STILL AROUND ONE INCH THIS MORNING...BUT MUCH LOWER AT KBOU WITH JUST UNDER 0.70 INCHES. STILL DECENT MOISTURE TO WORK WITH...BUT WIDESPREAD HEAVY RAIN PRODUCING THUNDERSTORMS ARE NOT EXPECTED. CONVECTION CONTINUES INTO THE LATE EVENING HOURS TONIGHT...WITH ISOLATED ACTIVITY EXPECTED TO PERSIST UNTIL THE EARLY MORNING HOURS ON MONDAY. THE LATEST WRF AND RUC RUNS INDICATING A WEAK DISTURBANCE WILL BE HEADING WEST OVER THE CENTRAL PORTIONS OF THE FORECAST AREA LATE TONIGHT. AS A RESULT...HAVE TRIMMED POPS BACK ACROSS THE NORTHERN AND SOUTHERN ZONES...AND LEFT AN AREA OF SLIGHTLY HIGHER POPS OVER THE CENTRAL ZONES. CONDITIONS STABILIZE EARLY MORNING MORNING...WITH DRY WEATHER EXPECTED THROUGH MIDDAY...BEFORE CONDITIONS AGAIN DESTABILIZE MONDAY AFTERNOON. NO MAJOR ADJUSTMENTS NEEDED TO THE FORECAST AS CONVECTION WILL ONCE AGAIN BE OF THE SCATTERED TO NUMEROUS VARIETY...WITH BEST ACTIVITY OVER THE SAN JUANS. ANOTHER SURGE OF MOISTURE IS EXPECTED LATER MONDAY NIGHT AND TUESDAY AS THE RIDGE UNDERGOES SOME REPOSITIONING AS A RESULT OF SHRTWV ENERGY PASSING ACROSS THE NORTHERN U.S. AND SOUTHERN CANADA. AS THESE WAVES PASS TO OUR NORTH...THE RIDGE FLATTENS SLIGHTLY...ALLOWING SUBTROPICAL MOISTURE TO OUR SOUTH TO GET DRAWN BACK NORTHWARD AND INTO THE FORECAST AREA. AS A RESULT...HAVE INCREASED DIURNAL POPS ON TUESDAY TO ACCOUNT FOR THIS RETURN SURGE. TEMPERATURES WILL REMAIN ON THE WARM SIDE OF NORMAL THROUGH THE PERIOD. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY NIGHT... HIGH PRESSURE CENTERED TO THE NORTHEAST WILL GRADUALLY SHIFT TO OUR SOUTHWEST BY THE END OF THE WEEK. WHILE CHANCE OF PRECIP WILL CONTINUE THROUGH THE PERIOD MID WEEK HAS THE BEST COVERAGE WITH INCREASED MOISTURE AND A WEAK SHORTWAVE INDICATED MOVING THROUGH THE RIDGE. IF MODELS HOLD TRUE COULD SEE BREAK IN HIGH COUNTRY POPS WITH NORTHWEST FLOW IN PLACE. CURRENT FORECAST COVERS THIS SITUATION WELL SO ONLY MADE MINOR TWEAKS IN THE PACKAGE. DJC/21 && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH MIDWEEK...MAINLY DURING AFTERNOON AND EVENING HOURS...WITH THE HIGHEST AREAL COVERAGE SOUTH OF INTERSTATE 70. ALTHOUGH VFR CONDITIONS ARE EXPECTED TO PREVAIL...SOME STORMS WILL LIKELY PRODUCE MOUNTAIN OBSCURATIONS AND LOCAL MVFR CONDITIONS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...JDC LONG TERM...DJC AVIATION...JDC
Hazardous weather outlook, Jul 22, 3:32 AM MDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 332 AM MDT SUN JUL 22 2007 COZ001>014-017>023-UTZ022>025-027>029-231029- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 332 AM MDT SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS WILL INCREASE TO SCATTERED THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN BY THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE SAN JUAN MOUNTAINS THIS AFTERNOON AND EVENING. IN ADDITION TO CLOUD TO GROUND LIGHTNING...SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. ISOLATED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY. LIGHTNING AND GUSTY WINDS WILL BE COMMON WITH THE STORMS. A FEW OF THESE STORMS WILL GENERATE LOCALLY HEAVY RAIN SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...ALTHOUGH REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN...HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED. CUOCO
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.